MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. ALERE HCG CASSETTE (20MIU/ML) 30T; HCG PREGNANCY TEST

ALERE SAN DIEGO, INC. ALERE HCG CASSETTE (20MIU/ML) 30T; HCG PREGNANCY TEST
Model Number 92210
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
On (b)(6) 2017, the patient arrived in the emergency department and a urine sample was collected.The alere hcg cassette produced a negative hcg result.The patient insisted she was pregnant and 10 minutes later a second alere hcg cassette produced a positive hcg result.The patient was determined to be (b)(6) pregnant.
 
Additional Manufacturer Narrative
The customer's observation was not replicated in-house with retention and return products.Retention and returned products were tested with qc cut-off hcg standards.All devices tested with qc cut-off standards showed positive results at read time and met qc specifications.Additionally, retain devices were tested with clinically negative urine samples all devices showed expected negative results at read time.No conflicting results were obtained during in-house testing.Manufacturing batch record review did not uncover any abnormalities.Based on the information available, there is no indication of a product deficiency and no corrective action is required.

Brand Name
ALERE HCG CASSETTE (20MIU/ML) 30T
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7109647
Report Number2027969-2017-00184
Device Sequence Number912686
Product Code JHI
UDI-Device Identifier10815845020130
UDI-Public(01)10815845020130(17)190331(10)HCG7040129
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number92210
Device Lot NumberHCG7040129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1